Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 19, 2014, 12:52:54 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 639358
  • Total Topics: 48532
  • Online Today: 173
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Psychological side effects of Atripla/Sustiva  (Read 1703 times)

0 Members and 1 Guest are viewing this topic.

Offline davidkc

  • member
  • Posts: 2
Psychological side effects of Atripla/Sustiva
« on: March 17, 2009, 04:00:39 PM »
I have been on Atripla for almost two years--my doctor told me about the dreams and I rather enjoy them.  However, I have had increasingly angry tendencies, thoughts that go off on angry tangents with no real cause, and I sometimes explode unexpectedly.  I can be quite calm and then five seconds later some minor irritation can send me into a rage.  My doctor has said this doesn't happen, yet when I talk to others, I find I am not alone with this reaction.  The doctor's office called yesterday and had to switch my next appointment to another time on the same day.  I told them what was happening and said I thinking about stopping the Atripla, which they said not to do--I will see what happens when I see the doctor. Has anyone else had similar experiences with Atripla?

Offline mecch

  • Member
  • Posts: 11,687
  • red pill? or blue pill?
Re: Psychological side effects of Atripla/Sustiva
« Reply #1 on: March 17, 2009, 04:15:59 PM »
Yes anger and irritability, that comes and goes, from sustiva and truvada. Plus skin chills.  The HIV specialist resisted saying it was due to sustiva (or truvada).  Says it is just emotional issues.  When i switched off, these psychological side effects went away.  When i went back on it recently, they returned.  Even p*ssed off a few friends with random anger. 

Don't stop Atripla until you have your new combo!!!
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline Assurbanipal

  • Member
  • Posts: 2,173
  • Taking a forums break, still see PM's
Re: Psychological side effects of Atripla/Sustiva
« Reply #2 on: March 17, 2009, 05:30:04 PM »
The following might be helpful -- from the page on Sustiva in the Drugs section of this website

" A small number of patients have had severe depression, strange thoughts, or angry behavior while taking Sustiva. Some patients have had thoughts of suicide and a few patients have actually committed suicide. These problems tend to occur more often in patients with a history of mental illness. You should contact your doctor immediately if you think you are having these symptoms, so your doctor can decide whether you should continue to take Sustiva."

5/06 VL 1M+, CD4 22, 5% , pneumonia, thrush -- O2 support 2 months, 6/06 +Kaletra/Truvada
9/06 VL 3959 CD4 297 13.5% 12/06 VL <400 CD4 350 15.2% +Pravachol
2007 VL<400, 70, 50 CD4 408-729 16.0% -19.7%
2008 VL UD CD4 468 - 538 16.7% - 24.6% Osteoporosis 11/08 doubled Pravachol, +Calcium/D
02/09 VL 100 CD4 616 23.7% 03/09 VL 130 5/09 VL 100 CD4 540 28.4% +Actonel (osteoporosis) 7/09 VL 130
8/09  new regimen Isentress/Epzicom 9/09 VL UD CD4 621 32.7% 11/09 VL UD CD4 607 26.4% swap Isentress for Prezista/Norvir 12/09 (liver and muscle issues) VL 50
2010 VL UD CD4 573-680 26.1% - 30.9% 12/10 VL 20
2011 VL UD-20 CD4 568-673 24.7%-30.6%
2012 VL UD swap Prezista/Norvir for Reyataz drop statin CD4 768-828 26.7%-30.7%

Offline Inchlingblue

  • Member
  • Posts: 3,119
  • Chad Ochocinco PETA Ad
Re: Psychological side effects of Atripla/Sustiva
« Reply #3 on: March 17, 2009, 08:21:30 PM »
  I told them what was happening and said I thinking about stopping the Atripla, which they said not to do--I will see what happens when I see the doctor. Has anyone else had similar experiences with Atripla?

Whatever you do, don't just stop taking the meds. Talk to your doctor and if you decide to switch you can switch but don't just stop until you have something else to start taking instead or you'll likely develop resistances, which is not a good thing.

Offline davidkc

  • member
  • Posts: 2
Re: Psychological side effects of Atripla/Sustiva
« Reply #4 on: March 17, 2009, 09:26:25 PM »
No, I am not going to stop taking Atripla before I see the doctor in a couple of weeks, but I mentioned this to the person I talked to on the phone so he (the doctor) can look at my labs and history and come up with something that will work that won't drive me crazy.  While Atripla does contol the virus for me, being angry all the time for no reason is no way to live.

Offline komnaes

  • Member
  • Posts: 1,893
Re: Psychological side effects of Atripla/Sustiva
« Reply #5 on: March 17, 2009, 09:48:58 PM »
If your doc and you can decide on a Sustiva-less combo than maybe it's an option, but unless it's causing depression and other really dangerous suicide thoughts, this doesn't seem like a good enough reason to change just because of some episodes of outbursts. I have had a few of those and once I began to be more self-aware of the anger issue, it's become easier to control. I actually think I might have got agitated because of not resting properly more than anything else, etc, which seems to me is a more damaging side effect in the long term of Sustiva.

Just my two cents.
Aug 07 Diagnosed
Oct 07 CD4=446(19%) Feb 08 CD4=421(19%)
Jun 08 CD4=325(22%) Jul 08 CD4=301(18%)
Sep 08 CD4=257/VL=75,000 Oct 08 CD4=347(16%)
Dec 08 CD4=270(16%)
Jan 09 CD4=246(13%)/VL=10,000
Feb 09 CD4=233(15%)/VL=13,000
Started meds Sustiva/Epzicom
May 09 CD4=333(24%)/VL=650
Aug 09 CD4=346(24%)/VL=UD
Nov 09 CD4=437(26%)/VL=UD
Feb 10 CD4=471(31%)/VL=UD
June 10 CD4=517 (28%)/VL=UD
Sept 10 CD4=687 (31%)/VL=UD
Jan 11 CD4=557 (30%)/VL=UD
April 11 CD4=569 (32%)/VL=UD
Switched to Epizcom, Reyataz and Norvir
(Interrupted for 2 months with only Epizcom & Reyataz)
July 11 CD=520 (28%)/VL=UD
Oct 11 CD=771 (31%)/VL=UD(<30)
April 12 CD=609 (28%)/VL=UD(<20)
Aug 12 CD=657 (29%)/VL=UD(<20)
Dec 12 CD=532 (31%)/VL=UD(<20)
May 13 CD=567 (31%)/VL=UD(<20)
Jan 14 CD=521 (21%)/VL=UD(<50)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.